Algorithms on parametric decomposition of monomial ideals

Jung Chen Liu*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)


Heinzer, Mirbagheri, Ratliff, and Shah investigate parametric decomposition of monomial ideals on a regular sequence of a commutative ring R with identity 1 and prove that if every finite intersection of monomial ideals in R is again a monomial ideal, then each monomial ideal has a unique irredundant parametric decomposition. Sturmfels, Trung, and Vogels prove a similar result without the uniqueness. Bayer, Peeva, and Strumfels study generic monomial ideals, that is monomial ideals in the polynomial ring such that no variable appears with the same nonzero exponent in two different minimal generators, and for these ideals they prove the uniqueness of the irredundant irreducible decompositions and give an algorithm to construct this unique irredundant irreducible decomposition. In this paper, we present three algorithms for finding the unique irredundant irreducible decomposition of any monomial ideal.

Original languageEnglish
Pages (from-to)3435-3456
Number of pages22
JournalCommunications in Algebra
Issue number7
Publication statusPublished - 2002 Jul

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'Algorithms on parametric decomposition of monomial ideals'. Together they form a unique fingerprint.

Cite this